MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA280300
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records verified the lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to incomplete component deployment.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of an abdominal aortic aneurysm with a gore® excluder® aaa endoprosthesis, however the device would not deploy.No further information is available.
 
Additional Manufacturer Narrative
B.5.Updated.H.6.Results code 2: 213: the engineering evaluation stated the following: the device evaluation showed the following: the packaging sheath and packaging mandrel had been removed from the device.There was no blood residue seen on the device, indicating the device was not inserted inside the body.The deployment knob was still screwed into the delivery catheter.There was no evidence that attempts were made to deploy the device.The deployment line stitches of the constraining sleeve was examined.No irregularities were noted.The device was loaded over a guidewire.The device could not be loaded over the guidewire past the trailing olive.There was a kink in the catheter at the trailing olive.Based on the findings from the evaluation, the physician¿s observation that the device could not be deployed could not be confirmed.The device did not appear to have been used in a patient.The cause for kink in the catheter found during the investigation could not be determined with the currently available information.Medwatch # 3013164176-2019-00153 was sent in error.Additional received information determined that this event is not reportable to the fda and therefore the medwatch is being will retracted.
 
Event or Problem Description
The following information was reported to gore: on an unknown date a gore® excluder® aaa endoprosthesis was intended for used in a procedure, however the device would not deploy.On january 8, 2020 it was learned that the device was never attempted to be deployed.The issue was that the device could not be loaded onto the guidewire.The device did not enter the patient's body at all.The event is no longer considered a reportable event.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9329765
Report Number3013164176-2019-00153
Device Sequence Number14107567
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Catalogue NumberPLA280300
Device Lot Number17530921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1